Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 33, NWS Lubbock, TX

June 5, 20254 counties in Texas

NWS Lubbock, TX issued this flash flood warning at Jun 5, 2025, 7:03 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2025, 7:03 PM CDT (00:03 UTC)
Expired
Jun 5, 2025, 10:30 PM CDT
In force
3 hr
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Flood severity
None

Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX

The radar

The Lubbock radar (KLBB), 74 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2238 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
2.4
Supercell composite
10.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 6:27 PM CDT, 36 minutes earlier. Its key messages:

  • Severe weather remains possible through this evening with the potential for large hail, damaging winds, and tornadoes.
  • Severe thunderstorm chances remain forecast each afternoon from Friday through early next week.
Area forecast discussion, Jun 5, 6:27 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
627 PM CDT Thu Jun 5 2025

...New AVIATION...

.KEY MESSAGES...

 - Severe weather remains possible through this evening with the
   potential for large hail, damaging winds, and tornadoes.

 - Severe thunderstorm chances remain forecast each afternoon from
   Friday through early next week.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 121 PM CDT Thu Jun 5 2025

Skies will continue to clear through the afternoon and a potential
significant severe weather setup will commence. Uncertainty still
exists with regards to exact timing, particularly as models have
performed poorly this morning. Nonetheless, a warm front continues
to lift northward near the I-20 corridor and a LLJ will gradually
develop over our area through the day. Moisture parameters remain
impressive, with dewpoints climbing into the upper 60s and average
PWATs around 1.75". Perhaps most notable is the pronounced low-level
veering indicated on many of the forecast soundings. This would
suggest the potential for spinning supercells and hence tornadoes.
Large hail, damaging winds, and heavy rain are all in play as well.
While storm placement will depend on where the boundary sets up, the
most likely scenario at this time are for storms to develop along
near the TX/NM border and generally track eastward through the
evening. Convective activity will begin to diminish after sunset
with overcast skies persisting overnight due to lingering moisture.
An upper wave will track across the area Friday afternoon/evening.
Combined with moist low-level SE flow, storms are again expected to
develop. While severe parameters are generally not as high as today,
a strong potential still exists for similar hazards.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 121 PM CDT Thu Jun 5 2025

Not much has changed with the long term forecast. The upper high
to our south will amplify and flatten east to west Saturday. This
will keep zonal upper flow through much of the weekend. The upper
high will then retrograde until it is over the eastern Pacific early
next week. Models had originally developed a blocking pattern with
the upper high with an upper trough currently across the Pacific
Northwest, but they have abandoned this outcome for the time being.
Northwesterly upper flow will take hold Sunday into at least late
Tuesday as the upper high moves westward and an upper trough
associated with an upper low over the Great Lakes amplifies. This
will allow for daily afternoon storm chances. While severe storms
will be possible each afternoon, the largest threat will be damaging
wind and heavy rainfall.

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Thu Jun 5 2025

VFR conditions with periods of MVFR will occur at all three
terminals as showers and thunderstorms continue to move through
the area this evening. Impacts expected through 04Z. Low MVFR to
IFR conditions could return to all of the terminals around 12Z,
but confidence of this developing and lasting for an extended
period of time is too low to include in the forecast at this
time. Winds will remain west between 10-15kt through 10Z Friday,
then drop to the 5 to 10 kt range.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...19
LONG TERM....51
AVIATION...28
Hazardous weather outlook, Jun 5, 1:23 PM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
123 PM CDT Thu Jun 5 2025

TXZ021>044-061830-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
123 PM CDT Thu Jun 5 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A Tornado Watch is in effect through 10 PM CDT for the South Plains,
Rolling Plains, and far southern Texas Panhandle.

Severe thunderstorms are forecast to develop across portions of the
Caprock and Rolling Plains this afternoon and evening. Storms will
be capable of producing extremely large hail in excess of baseball
size, damaging wind gusts up to 80 mph, and tornadoes, some possibly
strong. Storms will also produce torrential rainfall, resulting in
the potential for localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Severe thunderstorm chances return each afternoon and evening Friday
through early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jun 5, 6:36 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
636 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tornado          5 N Levelland           33.65N 102.37W
06/05/2025                   Hockley            TX   Emergency Mngr

&&

DWK
Local storm report, Jun 5, 6:41 PM CDT, 22 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Lubbock TX
641 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tornado          7 N Levelland           33.71N 102.37W
06/05/2025                   Hockley            TX   Emergency Mngr

            Corrects location of previous tornado report
            from 5 N Levelland.

&&

DWK
Local storm report, Jun 5, 6:45 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
645 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Tornado          2 SSW Whitharral        33.71N 102.34W
06/05/2025                   Hockley            TX   Emergency Mngr

            EM reports large semi-truck rolled by
            tornado just south of Whitharral.

&&

DWK
Local storm report, Jun 5, 6:46 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
646 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Flash Flood      1 S Pep                 33.80N 102.56W
06/05/2025                   Hockley            TX   Public

            Report from mPING: Street/road flooding;
            Street/road closed; Vehicles stranded.

&&

DWK
Local storm report, Jun 5, 6:48 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
648 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     Tstm Wnd Dmg     3 SSW Whitharral        33.69N 102.35W
06/05/2025                   Hockley            TX   Public

            Large power poles snapped, tree branches
            mangled.

&&

DWK
Local storm report, Jun 5, 6:56 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
656 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     Tornado          7 SE Whitharral         33.68N 102.23W
06/05/2025                   Hockley            TX   Other Federal

            NSSL observes small tornado southeast of
            Whitharral.

&&

DWK

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:06 PM CDTSevere Thunderstorm WarningLUBHockley24 min
Jun 5, 7:17 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher36 min
Jun 5, 7:30 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBailey, Cochran, Hockley, Lamb28 min
Jun 5, 7:39 PM CDTTornado Warning Tornado observedConsiderable damage threatLUBHockley, Lubbock52 min
Jun 5, 8:03 PM CDTSevere Thunderstorm WarningLUBHale, Lamb29 min
Jun 5, 8:07 PM CDTFlash Flood WarningLUBHockley, Lubbock3 hr
Jun 5, 8:29 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Garza, Lubbock, Lynn47 min
Jun 5, 8:47 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb58 min
Jun 5, 8:56 PM CDTFlash Flood WarningLUBCrosby, Garza, Lubbock, Lynn3 hr
Jun 5, 9:01 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Garza, Lubbock, Lynn44 min
Jun 5, 9:27 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock63 min
Jun 5, 9:45 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBCrosby, Dickens, Garza, Kent60 min
Jun 5, 10:06 PM CDTRiver Flood AdvisoryLUBLubbock7 hr
Jun 5, 10:13 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBLubbock62 min
Jun 5, 10:42 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer63 min
Jun 5, 10:53 PM CDTSevere Thunderstorm WarningLUBCrosby, Garza, Lubbock, Lynn41 min
Jun 5, 11:27 PM CDTFlash Flood WarningLUBCastro, Parmer2 hr
Jun 5, 11:39 PM CDTSevere Thunderstorm WarningLUBCottle, King66 min
Jun 5, 11:54 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer66 min
Jun 6, 12:31 AM CDTSevere Thunderstorm WarningLUBBailey, Castro, Hale, Lamb, Parmer, Swisher59 min
Jun 6, 12:39 AM CDTFlash Flood WarningLUBCastro, Parmer, Swisher2 hr
Jun 6, 1:15 AM CDTSevere Thunderstorm Warning Considerable damage threatLUBFloyd, Hale, Swisher60 min
Jun 6, 4:48 AM CDTRiver Flood WarningLUBLubbock21 days
Jun 6, 7:30 AM CDTDense Fog AdvisoryLUBBailey, Cochran, Hockley, Lamb, Parmer, Terry and 1 more109 min
Jun 6, 4:58 PM CDTSevere Thunderstorm WarningLUBCrosby, Hale, Lubbock62 min
Jun 6, 5:41 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley34 min
Jun 6, 5:44 PM CDTFlash Flood WarningLUBLubbock2 hr
Jun 6, 5:55 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Lubbock65 min
Jun 6, 5:59 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley61 min
Jun 6, 6:08 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley53 min
Jun 6, 6:10 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer50 min
Jun 6, 6:10 PM CDTTornado WarningLUBCrosby, Garza, Lubbock, Lynn35 min
Jun 6, 6:15 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCochran, Hockley45 min
Jun 6, 6:20 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Motley55 min
Jun 6, 6:49 PM CDTTornado WarningLUBCochran, Hockley41 min
Jun 6, 6:55 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBailey, Lamb50 min
Jun 6, 6:57 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Dickens, Garza, Kent63 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.